Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 4, NWS Lubbock, TX

April 6, 20249 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 6, 2024, 1:36 AM CDT for 9 counties in Texas. It took effect at Apr 6, 2024, 10:00 AM CDT. It was in force for 10 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2024, 1:36 AM CDT (06:36 UTC)
In effect from
Apr 6, 2024, 10:00 AM CDT
Expired
Apr 6, 2024, 8:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 10:09 AM CDTNON-TSTM WND GST 621 Se Plainview, TXMesonet station 3 Plainview 1S.
Apr 6, 10:26 AM CDTNON-TSTM WND GST 644 Nne Shallowater, TXMeasured by the West Texas Mesonet at 1026 and 1027 AM.
Apr 6, 10:27 AM CDTNON-TSTM WND GST 626 Ene Abernathy, TXMesonet station 2 Abernathy 5NE.
Apr 6, 10:32 AM CDTNON-TSTM WND GST 582 Nw Reese Center, TXMesonet station 1 Lubbock (Reese) 12W.
Apr 6, 10:43 AM CDTNON-TSTM WND GST 661 N Lubbock Int. Airpor, TXASOS station KLBB Lubbock.
Apr 6, 11:03 AM CDTNON-TSTM WND GST 582 Ne Dimmitt, TXMesonet station 21 Dimmitt 2NE.
Apr 6, 12:40 PM CDTNON-TSTM WND GST 662 Ssw Muleshoe, TXMesonet station 11 Muleshoe 2S.
Apr 6, 12:54 PM CDTNON-TSTM WND GST 642 Ene Friona, TXMesonet station 20 Friona 2NE.
Apr 6, 1:47 PM CDTNON-TSTM WND GST 601 E Happy, TXMesonet station 106 Happy 1E (Swisher Co).
Apr 6, 2:17 PM CDTNON-TSTM WND GST 622 Ne Dimmitt, TXMesonet station 21 Dimmitt 2NE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4578 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS74 KLUB 060636
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
136 AM CDT Sat Apr 6 2024

TXZ021>023-027>029-033>035-061445-
/O.UPG.KLUB.HW.A.0003.240406T1500Z-240407T0100Z/
/O.NEW.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Including the cities of Friona, Tulia, Happy, Levelland,
Plainview, Bovina, Lubbock, Muleshoe, Sundown, Olton,
Littlefield, Whiteface, Farwell, Morton, Dimmitt, Slaton,
Wolfforth, Hale Center, Hart, and Amherst
136 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, 
  Parmer, and Swisher Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

55
4 follow-up statements
088 
WWUS74 KLUB 060759
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
259 AM CDT Sat Apr 6 2024

TXZ021>023-027>029-033>035-061600-
/O.CON.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, and Slaton
259 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, 
  Parmer, and Swisher Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ024>026-030>032-036>044-061600-
/O.NEW.KLUB.WI.Y.0010.240406T1500Z-240407T0200Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs,
Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
259 AM CDT Sat Apr 6 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern South Plains and Rolling Plains.

* WHEN...From 10 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
567 
WWUS74 KLUB 060918
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
418 AM CDT Sat Apr 6 2024

TXZ021>023-027>029-033>035-061730-
/O.CON.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, and Slaton
418 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, 
  Parmer, and Swisher Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ024>026-030>032-036>044-061730-
/O.CON.KLUB.WI.Y.0010.240406T1500Z-240407T0200Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs,
Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
418 AM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern South Plains and Rolling Plains.

* WHEN...From 10 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
494 
WWUS74 KLUB 061737
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1237 PM CDT Sat Apr 6 2024

TXZ021>023-027>029-033>035-070100-
/O.CON.KLUB.HW.W.0004.000000T0000Z-240407T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Including the cities of Happy, Littlefield, Hale Center,
Whiteface, Sundown, Slaton, Bovina, Lubbock, Friona, Amherst,
Hart, Farwell, Levelland, Olton, Wolfforth, Morton, Plainview,
Tulia, Dimmitt, and Muleshoe
1237 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, 
  Parmer, and Swisher Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ024>026-030>032-036>044-070100-
/O.EXT.KLUB.WI.Y.0010.000000T0000Z-240407T0100Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of ODonnell, Cee Vee, Kirkland, Paducah,
Ralls, Old Glory, Lockney, Quitaque, Brownfield, Tahoka,
Floydada, Spur, Crosbyton, Aspermont, Matador, Guthrie,
Childress, Denver City, Wellman, Jayton, Post, Silverton, Meadow,
New Home, Turkey, Roaring Springs, Plains, Dickens, Dumont, Lake
Alan Henry, and Memphis
1237 PM CDT Sat Apr 6 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southern South Plains and Rolling Plains.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MCZ
568 
WWUS74 KLUB 070051
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
751 PM CDT Sat Apr 6 2024

TXZ021>023-027>029-033>035-070200-
/O.EXP.KLUB.HW.W.0004.000000T0000Z-240407T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Including the cities of Happy, Amherst, Slaton, Wolfforth,
Littlefield, Olton, Tulia, Sundown, Hart, Muleshoe, Levelland,
Dimmitt, Plainview, Morton, Farwell, Hale Center, Bovina,
Lubbock, Whiteface, and Friona
751 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat for strong winds has ended.

$$

TXZ024>026-030>032-036>044-070200-
/O.EXP.KLUB.WI.Y.0010.000000T0000Z-240407T0100Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Lockney, Floydada, Aspermont, Silverton,
Denver City, Post, Meadow, Childress, Ralls, Kirkland, New Home,
Matador, Roaring Springs, ODonnell, Quitaque, Crosbyton, Dickens,
Turkey, Paducah, Dumont, Wellman, Old Glory, Memphis, Guthrie,
Cee Vee, Plains, Lake Alan Henry, Spur, Jayton, Tahoka, and
Brownfield
751 PM CDT Sat Apr 6 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat has ended.

$$

07

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 6, 12:46 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 6, 12:46 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1246 AM CDT Sat Apr 6 2024

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 211 PM CDT Fri Apr 5 2024

Our last day for some time of widespread highs in the 80s will be
coming to a close thanks to a potent upper low and Pacific cold
front poised to reach the forecast area Saturday morning. Until
then, lee troughing in eastern NM underneath deep SW flow will keep
breezy southerly winds intact overnight with very mild lows to boot.
These southerlies will eventually advect dewpoints in the 40s and
lower 50s to areas off the Caprock by daybreak in advance of Pacific
FROPA. Models are in good agreement with this front reaching the
western South Plains by daybreak before clearing the Rolling Plains
before noon. Aloft, the fringes of a negatively-tilted upper trough
will be clearing the South Plains during the morning which will
carry the strongest 850-700 mb wind cores out of the region before
the deepest mixing ensues in the afternoon. Even so, initial mixing
from 9-10 AM into 30-40 knots of flow around 850 mb should easily
support advisory level winds over much of the Caprock until winds
slowly dial lower throughout the mixing layer as the afternoon wears
on. Decided to leave the High Wind Watch intact as any slowing of
the trough could easily reintroduce higher wind potential, although
for now model and ensemble support are stretched thin for a high
wind event. Barring some blowing dust, deep dry slotting will make
for sunny skies with highs falling back to near or below normal.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 211 PM CDT Fri Apr 5 2024

Windy conditions will persist tomorrow night into Sunday afternoon
as the upper low/surface low slowly moves across the Central Plains.
Winds will begin to subside by late Sunday. A cold front is progged
to push into the Texas Panhandle by early Monday morning behind the
upper low, but the front will likely stall across the Texas
Panhandle as an upper shortwave amplifies as it moves from the West
Coast into the Sierra Nevada/Cascades and the upper flow across the
FA becomes more southwesterly. The aforementioned upper trough will
continue to progress southeastward into the Desert Southwest and
slow in forward speed as it transitions to a closed low. Models
continue to differ on the forward speed of the upper low as it
pushes eastward Tuesday and Wednesday. The GFS has a much more
progressive low and has it transitioning to an open wave trough east
of the FA by 12Z Wednesday. The ECMWF keeps the upper low around for
12 hours longer, not exiting to our east until 00Z Thursday. While
both models provide precip ahead of and behind the passage of the
upper low, the ECMWF would result in a longer window to receive
precip. While some thunderstorms will be possible ahead of the upper
low, convection will be more in the form of showers as surface winds
remain out of the northeast and will help to keep temps on the
cooler side (upper 50s/low 60s) thus limiting overall instability.
The timing of the passage of the upper low will determine high temps
next Thursday. Upper flow will be out of the northwest with surface
flow out of the north behind the upper low, and a slower solution
would allow for highs in the low 60s to persist through at least
Thursday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Sat Apr 6 2024

VFR will prevail through the forecast period. LLWS will persist
through the overnight hours at all three terminals.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 10 AM CDT this morning through this evening
for TXZ021>023-027>029-033>035.

Red Flag Warning from noon today to midnight CDT tonight for
TXZ021>044.

&&

SHORT TERM...93
LONG TERM....51
AVIATION...55
Hazardous weather outlook, Apr 5, 9:53 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
953 PM CDT Fri Apr 5 2024

TXZ021>044-070300-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
953 PM CDT Fri Apr 5 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread critical fire behavior is likely on Saturday as strong
westerly winds combine with low relative humidity and dry fuels. A
Red Flag Warning is in effect for the entire outlook area from noon
on Saturday until midnight Sunday. Critical fire weather will be
possible once again Sunday afternoon.

Strong westerly winds with gusts up to 50 mph and blowing dust are
forecast to develop on Saturday. A High Wind Watch is in effect for
the far southwest Texas Panhandle and portions of the South Plains.

Chances for thunderstorms return to the forecast Monday through
Wednesday for all of the South Plains, Rolling Plains, and extreme
southern Panhandle.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:56 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more10 hr
Apr 6, 2:59 AM CDTWind AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 9 more17 hr
Apr 6, 12:52 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more31 hr

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.